MAUDE Adverse Event Report: BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT

BIOMET MICROFIXATION 2G OTOMIMIX; CEMENT, EAR, NOSE AND THROAT
Model Number N/A
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the cement was not the correct consistency during preparation for a procedure.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as the mixture did not become the right consistency.A visual inspection was conducted and the product was returned opened and not in its original packaging.The vial which should contain the liquid is was returned empty and no damage to the glass could be found.Crystallization could be seen on the inside of the vial.The vial which contains the power was empty but did contain some powder residue.The vial lids could not be removed which suggests that some of the liquid that was in the vial had gotten on the threads of the vial and was exposed to air, causing the liquid to solidify and the lid to be stuck.The customer also returned the partially mixed powder.The mixture was found to be lumpy and does not appear to have reached the right consistency.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint in regards to not mixing properly for 7014-3266 lot 630610.For the 2g otomimix (part #7014-3266) in the previous one year (from the notification date) regarding insufficient mixing, there is a complaint rate of 0.2%, which is no greater than the occurrence listed in the application fmea.The root cause cannot be determined as the product was not received in the original packaging and the mixture was returned outside of the vials.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d4 expiration date d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
2G OTOMIMIX
Common Device Name
CEMENT, EAR, NOSE AND THROAT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9418063
Report Number0001032347-2019-00520
Device Sequence Number19477858
Product Code NEA
UDI-Device Identifier00841036141943
UDI-Public00841036141943
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2020
Device Model NumberN/A
Device Catalogue Number7014-3266
Device Lot Number630610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1